MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. BARD MARQUEE DISPOSABLE CORE BIOPSY INSTRUMENT KIT; INSTRUMENT, BIOPSY

BARD PERIPHERAL VASCULAR, INC. BARD MARQUEE DISPOSABLE CORE BIOPSY INSTRUMENT KIT; INSTRUMENT, BIOPSY
Catalog Number MQK1210
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 05/19/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer.The lot number of the device was not provided.The device is not available for evaluation.The investigation is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that upon opening the five pack box, the box allegedly only contained two devices.There was no patient contact.
 
Additional Manufacturer Narrative
Manufacturing review: a manufacturing review was not performed as the lot number was not provided.Visual inspection: the device was not returned for evaluation.Functional/performance evaluation: the device was not returned for evaluation.Medical records review: review not performed as medical records were not provided image/photo review: review not performed as images/photos were not provided.Conclusion: no samples or photos were provided for evaluation.The investigation was inconclusive for device marking issue, as no objective evidence was provided for review.The definitive root cause could not be determined based upon the available information.It was unknown if procedural issues for handling/storage at the user facility contributed to the reported event.It should be noted that per procedure, boxes for marquee are inspected to verify the quantity of trays/devices included.Therefore, it is unlikely that the root cause is manufacturing related.Labeling review: the instructions for use (ifu): instructions for use caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physician.Device description: the bard® marquee® disposable core biopsy instrument is a single use core biopsy device.It is available in 12 gauge with 10cm and 13cm needle lengths.The coaxial cannula release is colored light blue to indicate 12 gauge.The bard® marquee® disposable core biopsy instrument is available as a biopsy instrument only and as a kit, which includes the bard® marquee® disposable core biopsy instrument and compatible coaxial biopsy needle.The bard® marquee® disposable core biopsy instrument kit will herein be referred to as the ¿kit¿.How supplied: the product is supplied sterile and non-pyrogenic unless the package has been opened or damaged.Sterilized using ethylene oxide.For single patient use only.Do not reuse.Do not resterilize.Indications for use: the bard® marquee® disposable core biopsy instrument and kit are intended for use in obtaining biopsies from soft tissues such as liver, kidney, prostate, spleen, lymph nodes and various soft tissue tumors.It is not intended for use in bone.Contraindications: good medical judgment should be exercised in considering biopsy on patients who are receiving anticoagulant therapy or who have a bleeding problem.Warnings: post-biopsy patient care may vary with the biopsy technique utilized and the individual patient¿s physiological condition.Observation of vital signs and other precautions should be taken to avoid and/ or treat potential complications that may be associated with biopsy procedures.The collection of multiple core biopsy samples may help to ensure the detection of any cancer tissue.A ¿negative¿ biopsy in the presence of suspicious radiographic findings does not preclude the presence of carcinoma.The instrument and kit have been designed for single use only.Reusing this medical device bears the risk of cross-patient contamination as medical devices ¿ particularly those with long and small lumina, joints, and/or crevices between components ¿ are difficult or impossible to clean once body fluids or tissues with potential pyrogenic or microbial contamination have had contact with the medical device for an indeterminable period of time.The residue of biological material can promote the contamination of the device with pyrogens or microorganisms which may lead to infectious complications.Do not resterilize the instrument or kit.After resterilization, the sterility of the product is not guaranteed because of an indeterminable degree of potential pyrogenic or microbial contamination which may lead to infectious complications.Cleaning, reprocessing and/or resterilization of the present medical device increases the probability that the device will malfunction due to potential adverse effects on components that are influenced by thermal and/or mechanical changes.Note: inspect instrument and kit needle components for damaged point, bent shaft or other imperfections prior to use and after each sample is collected.Do not use the device if any imperfection is noted.Note: after use, the instrument and kit may be a potential biohazard.Handle and dispose of in accordance with acceptable medical practice and applicable local, state, and federal laws and regulations.Precautions: the instrument and kit should be used by a physician who is completely familiar with the indications, contraindications, limitations, typical findings and possible side effects of core needle biopsy, in particular, those relating to the specific tissue being biopsied.The introduction of the needle into the body should be carried out under imaging guidance (ultrasound, x-ray, ct, etc.).Note: this product has not been tested for mr imaging compatibility.Never test the instrument by firing into the air.Damage may occur to the instrument needle tip and could result in patient and/or user injury.3 unusual force applied to the stylet or unusual resistance against the stylet while extended out of the cutting cannula may cause the stylet to bend at the sample notch.A bent sample notch may interfere with needle function.Potential complications: potential complications associated with core biopsy procedures are site specific and may include, but are not limited to: hematoma; hemorrhage; infection; adjacent tissue injury; pain; bleeding; hemoptysis; hemothorax; non-target tissue, organ or vessel perforation; pneumothorax; and air embolism.Air embolism is a rare but serious potential complication of lung biopsy procedures.Rapid deterioration of neurological status and/or cardiac arrhythmia may be indicative of air embolism.Prompt diagnosis and treatment must be considered if the patient exhibits signs or symptoms of air embolism.Equipment required: appropriate imaging modality accessories, surgical gloves and drapes, local anesthetic, coaxial (optional, available as part of the kit), scalpel, sample collection container, other equipment as necessary.Idirections for use: device preparation.Using aseptic technique, remove the instrument and coaxial (when applicable) from its package.Remove the protective needle sheath(s).Before using the instrument or coaxial, inspect each needle for damaged point, bent shaft or other imperfections that would prevent proper function.If the needle is damaged or bent, do not use.Energize (cock) the instrument by pulling back on the energizing slide twice to lock the cutting cannula and stylet in place.Note: when handling the instrument, hold the device at the instrument grips.Ensure hand and fingers do not come in contact with the instrument buttons when energizing.Using the penetration depth switch, select the desired penetration depth (18mm or 25mm).The default setting is 25mm.Changing the penetration depth is only possible when the instrument is energized.Note (kit only): prior to performing the procedure, ensure the trocar stylet can be separated from the coaxial cannula without difficulty by loosening the hubs.Retighten the trocar stylet into the coaxial cannula and ensure the trocar stylet is fully seated in the coaxial cannula prior to insertion into the patient.
 
Event or Problem Description

Brand Name
BARD MARQUEE DISPOSABLE CORE BIOPSY INSTRUMENT KIT
Common Device Name
INSTRUMENT, BIOPSY
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key6645561
Report Number2020394-2017-00639
Device Sequence Number707286
Product Code KNW
UDI-Device Identifier00801741097263
UDI-Public(01)00801741097263
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K133948
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Radiologic Technologist
Type of Report Initial,Followup
Report Date (Section B) 09/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMQK1210
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/22/2017
Supplement Date Received by Manufacturer08/29/2017
Initial Report FDA Received Date06/15/2017
Supplement Report FDA Received Date09/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1